MAUDE Adverse Event Report: COVIDIEN NANOCROSS ELITE 0.14 OTW PTA DILATATION CATHETER; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

COVIDIEN NANOCROSS ELITE 0.14 OTW PTA DILATATION CATHETER; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Catalog Number AB14W060150150
Medical Device Problem Code Burst Container or Vessel (1074)
Health Effect - Clinical Code Patient Problem/Medical Problem (2688)
Date of Event 03/13/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
The physician intended to use the nanocross elite to treat a cto in the right proximal popliteal as per ifu.The artery diameter was reported as 6mm.The lesion length was 150mm and described as severely calcified <(>&<)> severely tortuous.A non-medtronic balloon was inflated in the lesion but the balloon burst.The physician then attempted to use the nanocross balloon.When it had crossed the lesion the balloon was inflated to 8-10atm but the balloon burst.The balloon was then deflated but became stuck on the wire on removal.The balloon and the wire were removed as a unit, during which the balloon had stretched and came apart in the sheath.A gooseneck snare was used to remove the blue balloon shaft and part of the balloon.The procedure was finished with a non-medtronic pta balloon.
 
Additional Manufacturer Narrative
Evaluation summary: the nanocross elite was returned in three broken apart segments for evaluation.No ancillary devices were included.Visual inspection: the returned nanocross elite showed a radial fracture/burst of the balloon.The fracture separated the distal and proximal areas of the balloon.The proximal portion of the balloon remained connected to the catheter at the proximal balloon bond.Within this segment, the blue inner was fractured within the catheter.The location of the fracture was approximately 19 cm from the radial fracture face.The working length of this segment was approximately 141.5cm.Under microscope the balloon showed a traces of dried blood within the balloon material.The fracture face of the of the blue inner within the catheter was flat and showed signs of stretching.The distal segment of the balloon was approximately 5cm.The blue distal tip was present and the distal marker band was identified.The proximal fracture face of balloon was crinkled and showed signs of longitudinal compression.The length of the blue inner was approximately 73cm long.Inspection of the catheter showed buckling of the inner over approximately 12 cm.No marker bands were found during inspection.Functional testing: the balloon was flushed with water.Biological debris within the balloon were cleared.The fracture of the inner occurred at the location of the distal marker band.The radial fracture identified cascaded into further damage to the catheter.If information is provided in the future, a supplemental report will be issued.

Brand Name
NANOCROSS ELITE 0.14 OTW PTA DILATATION CATHETER
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
COVIDIEN
4600 nathan lane north
plymouth MN 55442
MDR Report Key7412846
Report Number2183870-2018-00218
Device Sequence Number13823506
Product Code LIT
UDI-Device Identifier00821684067147
UDI-Public00821684067147
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K132777
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/12/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/05/2020
Device Catalogue NumberAB14W060150150
Device Lot NumberA565841
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/21/2018
Initial Date Received by Manufacturer 03/13/2018
Supplement Date Received by Manufacturer05/24/2018
Initial Report FDA Received Date04/10/2018
Supplement Report FDA Received Date06/12/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age76 YR